So over time my skips have increased... I am now averging about 150-200 a day depending on the moon placement and how the stars align (hahaha).... But when do I say, this is too much? My EPs say I am ok, cardio said I am ok. Primary doc wants me to try a Beta Blocker to help. This things cause me massive anxiety (I get PVCs and PACs sometimes bigimey which scares the sh*t out of me because it feels constant). I know many people have so many more then me, but even feeling just 1 is too much in my book.
Have any of you noticed that a beta blocker helps? When do I say OMG I need to call my doctor because this is too many? My EP said we can do a cardiac MRI just to make myself feel better so I will be scheduling that but what other options are there?
In general, when you have about 10,000 pvcs per day (roughly 10 percent of your total of 100,000 per day), physicians start to take notice. Below 10,000, they hardly blink, unless you have other ominous signs or symptoms.
My Holter monitor has caught around 5,000 per day--and I tend to feel each one--but that small number is not enough to justify more than token propranolol in an otherwise healthy heart and circulatory system.
Since you have been found to have a healthy heart and have a very small number of ectopic beats, there is not much that a heart specialist can do for you.
However, you CAN treat the anxiety that these beats cause you, and for that you need to go to the proper doctor, just as you would if, say, you had a bad knee. You'd go to an orthopedist.
For anxiety and panic, one goes to a nice psychiatrist. These people have had a general medical education, so they can prescribe lifestyle changes as well as medications that will reduce your anxiety-- which will also reduce the amount of fear-induced adrenaline that is cruising though your nervous system and doing your twitchy heart no good.
Believe me, when you find the right shrink and the right medication, your awareness of your extra beats will diminish greatly, and you will get your normal life back.
My PVCs tend to come in 'waves' or spells that are intense for a number of months. I've had repeated tests, and on the whole, my heart is in pretty good shape (apart from a leaky aortic valve that may need to be replaced sometime), and since I've studied human anatomy and physiology, I understand what's going on and can intellectually accept that the extra beats are not dangerous.
However, these ectopic beats are always accompanied by panic attacks, and that combination eventually sent me to an excellent shrink. He tried me on I think it was four SSRIs, of which a low dose of zoloft turned out to be the best for the panic. A side effect was that rather soon I could not longer hear or feel the PVCs, and perhaps due to the reduction of fear, they also decreased in number!
When a medication is not doing the job, the rule is that either it's the wrong drug or the wrong dose of the drug. Since your zoloft isn't knocking out your 'anticipatory anxiety,' it would be a good idea to go back to the doc who prescribed for you, and reassess.
Oh, and yes, I do have bigeminy. It has also been found to be benign, at least until recently when it seems to have begun limiting my exercise tolerance (though the zoloft controls any panic about that, too!). I'm scheduled for a stress test next week, and of course there is a chance that my aortic valve leakage has increased, which can trigger more ectopic beats.
Thank you again and what a great attitude! I have heard that docs can blow this off because they understand how these things work and how they truly are not a danger to most people. But because the general population does not understand it, we tend to get very very scared and freak out.
pleeaasseee stop worrying, i would love to have even a thousand a day. i have up to 20,000 pvc's a day plus pac's, atrial tachy, 3-4 runs of v-tach, had one bad isolated case of afib in 2009, uhggg the list goes on. i have seen my cardiologist over and over and they still say not to worry. i have had 2 ablations 2002-2004 both were NOT successfull. i am in the process of finding another ep dr to see if someone has answers. i want to have another ablation and i know there is hope with the right dr. my life has been taken from me because of these things and have became very debilitating for me. its got to the point that EVERYTHING i do they start in my chest like a pop corn machine SUPER hard. im on atenolol 25mg 2x daily and a extra one on days i need it. i recently tried flecainide and rythmol. flecainide caused pressure behind my eyes, stomach discomfort, foggy like feeling, ekg problems, rythmol caused me to have more small runs of v-tach and tingling in my face. im super sensative to meds. at night i take a half of 0.5 lorazapam or half of a 5mg valium to help me sleep because when i lay down they get the worse and i have to sometimes sit up sleeping then anxiety kicks in. i have had every test done to man kind and my heart they say is perfect. mine started when i was 19 years young and now im 35 years young yup i said it this has been going on 16 years. this has taunted my life and yes it has gotten worse.
i use to get just occasional pvc's then over the years i started getting other rythm problems i never had. anxiety does cause them to be worse. i now see a counselor once a week and don't do things i use to because of this condition, believe me your not alone. but from what your telling us your amount of pvcs are so small please believe your fine. when i use to only get hundreds a day is when i lived completely normal and i wish that life was back for me now. now i can hardly breath no matter what i do because the skips are so bad and constant. Oh and i almost forgot to mention that lately i have been getting small runs of svt too just another stupid weird rhythm to add to the list of OH ITS NOT LONG ENOUGH LASTING DON'T WORRY LIST!!!!!! so to answer your question is your amount to much??? NOOOOOOO!!!! try to think positive and get on enjoying your life. someone is always worse,. there is lots on this site with severe problems and WE are not one. ((hugs))
150-200 isn't a lot to me, I've had them hitting 6,000 per day, so cry me a river! :-) Mine come and go. some days I get zero. Sometimes I get these major outbreaks. I really can't explain the issue though I've tried just about every avenue you can think of.
150-200 to me is usually the benign variety of twitchy heart muscle. If the muscle checks out OK, these usually aren't the result of a muscle disease process. which is good! for lack of a better term, the muscle is just twitchy. Some of the cells have something called "enhanced automaticity".
compounds and hormones can make this worse, but they don't directly case the issue.
I hate giving too much advise on meds on the internet. If people plant an idea in your head about how something will work, it may predispose you to heading in that direction. If your doc wants to try something, it can't hurt you to try it. If it doesn't work consider it a diagnostic step and move onto the next option. this is how troubleshooting a problem is done in the real world, and persistence is the key to success!
Thanks all, I appreciate it! My only problem is the increase in them. They first started as one bad day then none for a month. Then they slowly became a daily occurance but only maybe 1-5 per day. The past week I am having 200 +/- per day. So over the past 2 years they are increasing which worries me that they will continue to do so and become more and more. These things are just so damn frustrating!!!!
They do tend to increase with time, unfortunately. The simple fact of age is a reality, and there is a very good chance that the ectopics will increase as you get older.
So, once again, with the tests showing that your heart is essentially healthy, the practical problem is dealing with the anxiety caused by the ectopic beats. If your zoloft and your therapy are not actually sufficient to keep your attention pretty much off the PVCs, it would be a good idea to talk to your therapist about increasing the dose or switching to another med.
In addition, there is pretty good evidence that a combo of antidepressants PLUS cognitive behavior therapy is pretty darn effective for intrusive fears:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.